MAUDE Adverse Event Report: K2M, INC. HEIGHT EXPANSION DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. HEIGHT EXPANSION DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-90007
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported two capri height expansion drivers changed the lordosis of a capri expandable cage rather than the height (as the physician intended).After seeing the change in lordosis in the x-ray, the physician attempted to decrease the height of the cage but was unable to, reporting that the cage had "stripped." the physician completed the case with a 30-minute delay and reported that, "the distraction fit was acceptable to finish the case but not ideal for the patient." this report captures the second of two capri height expansion drivers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.Device history records were reviewed for this lot and no relevant issues were identified.The returned device was evaluated and it was observed that the distal teeth of the instrument was damaged.It is likely that the damaged driver tip deformed the lower and upper threaded rings of the cage, preventing the cage from being expanded or collapsed.The cage remains implanted in the patient and a x-ray was provided in lieu of device return.In the x-ray, the internal expansion tower endplate is seen to be angulated.It is likely that the height expansion driver was engaged to only one of the tower rings.In order to expand the height of the cage, the height expansion driver must be properly engaged with both the lower and upper threaded rings.Engagement of only one of the rings will cause the endplate to angle instead of increasing the overall tower height.

Brand Name
HEIGHT EXPANSION DRIVER
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11608919
Report Number3004774118-2021-00095
Device Sequence Number19835884
Product Code MQP
UDI-Device Identifier10888857033641
UDI-Public10888857033641
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90007
Device Catalogue Number2112-90007
Device Lot NumberKHJW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1